Alert archive / New York / Special Weather Statements in 2016
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jun 28, 2016, 11:41 AM EDT for Lewis County, New York. It was in force for 109 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2016, 11:41 AM EDT (15:41 UTC)
- Expired
- Jun 28, 2016, 1:30 PM EDT
- In force
- 109 min
- Issued by
- NWS Buffalo, NY
County Lewis County, NY
The radar
The Ft Drum radar (KTYX), 28 km from the middle of the area, began a volume at 15:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 3.7 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
361
WWUS81 KBUF 281541
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1141 AM EDT TUE JUN 28 2016
NYZ008-281730-
LEWIS-
1141 AM EDT TUE JUN 28 2016
..STRONG THUNDERSTORMS WILL DEVELOP ACROSS LEWIS COUNTY EARLY
THIS AFTERNOON...
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A BOUNDARY WHICH WILL BE
ACROSS LEWIS COUNTY EARLY THIS AFTERNOON. SOME OF THESE STORMS MAY
CONTAIN HEAVY DOWNPOURS, GUSTY WINDS, AND SMALL HAIL.
THE THUNDERSTORMS WILL DEVELOP AROUND OR SHORTLY AFTER NOON AND LAST
THROUGH MID TO LATE AFTERNOON. THESE ARE MOST LIKELY TO OCCUR
ACROSS THE EASTERN HALF OF LEWIS COUNTY ALONG AND EAST OF ROUTE 26.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4346 7545 4404 7550 4407 7548 4409 7551
4413 7551 4419 7539 4410 7517 4361 7511
TIME...MOT...LOC 1536Z 235DEG 6KT 4386 7517
$$
APFFELWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jun 28, 6:47 AM EDT, 4 hours 54 minutes earlier.
Area forecast discussion, Jun 28, 6:47 AM EDT, 4 hours 54 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 647 AM EDT TUE JUN 28 2016 .SYNOPSIS... A cool front that moved across the western counties overnight has ushered in a notably cooler and less humid airmass. The more comfortable conditions will last through Wednesday night before warmer weather returns. Otherwise...while parts of the region could experience a shower of thunderstorm today...high pressure moving across the Great Lakes will promote fair dry weather until late in the work week. && .NEAR TERM /THROUGH TONIGHT/... It will be cooler and less humid across the bulk of the forecast area today...as more comfortable air will continue to work across the Lower Great Lakes in the wake of a weak cool front. This front pushed across the western counties overnight...but as it becomes parallel to the mid level flow today...it will will temporarily stall over the eastern portion of the state. This will become a focus for some showers and thunderstorms...some of which could include gusty winds and heavy rain east of Interstate 81 where a plume of deeper moisture will also be in place. While there will be an increasing risk for showers and thunderstorms east of the Genesee Valley today...the bulk of our forecast area will only experience some increasing clouds associated with an approaching shortwave. This feature will have to be closely watched later today though...as it could help to generate some widely separated showers over the region late this afternoon into the evening hours. Later tonight...subsidence in the wake of the shortwave will encourage the return of more widespread fair weather...although clouds may linger into the morning hours. Temperatures today will be some 10 degrees F lower over the western counties than they were on Monday...as highs will be in the mid to upper 70s. The twenty four hour difference will not be as noticeable east of Lake Ontario though...as a complete airmass change is not expected until the aforementioned shortwave pushes the stalled front across New England tonight. It will then be cool tonight with the mercury generally settling into the 50s. Some 40s will be possible in the cooler Srn Tier valleys. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... On Wednesday the mid level trough will move from central NY at 12Z to western New England by late afternoon. The proximity of the trough and associated cyclonic flow combined with lingering moisture will produce a few more scattered showers east of Lake Ontario, with an isolated shower or two possible as far west as the Finger Lakes and Genesee Valley. Expect a mix of clouds and sun in most areas with the lingering moisture and cool air aloft promoting plenty of cumulus and stratocumulus. Sunshine should increase later in the afternoon across western NY as the deeper moisture begins to pull away. Expect highs in the mid 70s across lower elevations and around 70 on the hills. The mid level trough will exit into northern New England Wednesday night and take the deeper moisture and cyclonic flow with it. Any isolated showers east of Lake Ontario will end during the evening with skies clearing from west to east overnight as dry air and subsidence build into the lower Great Lakes. The clearing skies, light winds, and cool/dry airmass will allow for good radiational cooling. Expect lows in the lower to mid 50s on the lake plains with mid 40s in some of the cooler Southern Tier valleys. High pressure builds into the Ohio Valley and lower Great Lakes Thursday with associated subsidence and dry air supporting plenty of sunshine. The airmass will quickly moderate with highs back into the lower 80s across lower elevations. High pressure will drift slowly towards the east coast Thursday night with the mainly clear skies continuing. && .LONG TERM /FRIDAY THROUGH MONDAY/... A mid level trough will move east across Ontario and Quebec Friday and Friday night, with a trailing cold front moving east across the Great Lakes. The majority of the more organized large scale ascent will remain north of the Canadian border with limited convergence and moisture along the trailing surface cold front which will move across our area. Local lake breeze boundaries will likely end up producing better convergence than the cold front itself, with isolated to widely scattered showers and thunderstorms possible Friday afternoon and evening. Coverage of any rainfall will remain very sparse with little help to alleviate the dry soil conditions in most areas. High pressure builds back into the Great Lakes by Saturday and will remain in place Sunday before drifting to the east coast Monday. This will provide a dry and sunny holiday weekend with temperatures in the mid 70s Saturday, warming back into the 80s by Monday for Independence Day. Looking a little farther ahead, the pattern may become a little more active across the Great Lakes during the second half of next week as zonal flow remains just north of the Canadian border and the ridge builds northward into the midwest and Ohio Valley. This may place our region closer to the travel corridor for one or more thunderstorm complexes, but given the time range this is still a low confidence forecast. && .AVIATION /12Z TUESDAY THROUGH SATURDAY/... VFR conditons will be in place across all of western and north central New York today...although a weak cool front moving through the region will become a focus for midday and afternoon convection. Showers and thunderstorms will become increasingly more common from the Finger Lakes eastward later today...with the most widespread activity forecast to be east of KART and KSYR where thunderstorms could become strong to severe. For tonight...while there could be a few showers around during the evening hours...VFR conditions should persist. Outlook... Wednesday and Thursday...VFR with no operational impact. Friday...VFR/MVFR. A chance of showers or thunderstorms. Saturday...VFR. && .MARINE... A cool front passed over the Lower Great Lakes overnight. Winds in the wake of this front have veered to the west-northwest...but they are not forecast to freshen to the point of requiring a small craft advisory. Nevertheless...this flow will create choppy conditions today east of Braddock Bay. Surface High pressure will then build across the Lower Great Lakes later tonight and Wednesday...and will remain over the region through Thursday with generally light winds and negligible waves. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...RSH NEAR TERM...RSH SHORT TERM...HITCHCOCK LONG TERM...HITCHCOCK AVIATION...RSH MARINE...RSH
Hazardous weather outlook, Jun 28, 5:00 AM EDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 500 AM EDT TUE JUN 28 2016 NYZ001>005-010>014-019>021-085-290900- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE- WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- SOUTHERN ERIE- 500 AM EDT TUE JUN 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK AND WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006>008-290900- OSWEGO-JEFFERSON-LEWIS- 500 AM EDT TUE JUN 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. A FEW OF THESE STORMS MAY CONTAIN GUSTY WINDS AND BRIEF HEAVY RAINFALL. NO WIDESPREAD SEVERE WEATHER IS EXPECTED...BUT AN ISOLATED STORM WITH DAMAGING WINDS CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-290900- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 500 AM EDT TUE JUN 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
In the hours before
Special weather statement, Jun 28, 11:41 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1141 AM EDT TUE JUN 28 2016
NYZ008-281730-
LEWIS-
1141 AM EDT TUE JUN 28 2016
..STRONG THUNDERSTORMS WILL DEVELOP ACROSS LEWIS COUNTY EARLY
THIS AFTERNOON...
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A BOUNDARY WHICH WILL BE
ACROSS LEWIS COUNTY EARLY THIS AFTERNOON. SOME OF THESE STORMS MAY
CONTAIN HEAVY DOWNPOURS, GUSTY WINDS, AND SMALL HAIL.
THE THUNDERSTORMS WILL DEVELOP AROUND OR SHORTLY AFTER NOON AND LAST
THROUGH MID TO LATE AFTERNOON. THESE ARE MOST LIKELY TO OCCUR
ACROSS THE EASTERN HALF OF LEWIS COUNTY ALONG AND EAST OF ROUTE 26.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4346 7545 4404 7550 4407 7548 4409 7551
4413 7551 4419 7539 4410 7517 4361 7511
TIME...MOT...LOC 1536Z 235DEG 6KT 4386 7517
APFFELNearby
Special Weather Statements in New York, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.